Quitting Oxycodone with Loperamide- My story begins... - Part 200

By Jungledog · Jan 31, 2015 · ·
  1. Good morning! Last night my husband and I went to dinner with friends. We had a lot of fun! Trying to get in some fun as I work too damn much.

    My life is falling back into place. My marriage is improving. Things are ok.

    Yesterday I saw pain management. I am doing good with the gralise and cymbalta. I asked for him to reduce the oxycodone dose. I left with a prescription for percocet which is a third my previous dose. I have not filled it yet but I will. My state has electronic prescription records for controlled substances. So my doctor knows when I don'r fill it and right now I want this door to remain open. I truly do have pain and kratom is likely to not stay legal where I am.

    Addiction for pain patients is complicated. I had hoped my pain would reduce with removing the opiates. It has not. My pain is constant but I do have flares. When flares happen, I need drugs to handle it. So for now that is my plan. I think everybody is an individual with this stuff and you have to find your path. I have continued to fill my prescriptions and have quite a bit of oxy available. I have not abused it and I am pretty damn sure I won't. Why? Because my reason for use...depression...is being managed. I no longer feel the need to numb myself.

    Roaddog, I am off the loperamide and have been for sometime. I don't really think I had a problem with it and I was able to taper from it to kratom. It wasn't painless but it was not the horrible experience you had. I truly believe that genetics plays a strong part in this process. Some are simply more susceptible to problems with loperamide than others. I do though hope that my thread highlights the RISKS of using loperamide. Ventricular arrhythmias will kill you. It is not a drug to be fucked with.

    Sleepy, I think you nailed that we are each masters of our recovery. We have to find the path we need. For some this will be complete abstinence. For others, it means controlled use only when really necessary. It is complicated. I keep coming here to support others because it helps me too.

    Well, I need to catch up on threads!

    Jungledog added 26 Minutes and 6 Seconds later...

    And Roaddog, thanks for your support. It was YOUR thread that got me on the path to recovery. For that, I am eternally grateful my friend!

    Jungledog added 1 Minutes and 40 Seconds later...

    Beach, I no longer have issues with kratom induced nausea. If the tea works, then that is the way to go! You are doing awesome!!!

Comments

  1. Golddust Woman
    Just wanted to give you a thumbs up! You really have accomplished the unthinkable. I am so glad that you and Roaddoggy published your experiences with loperamide and the dangers of using high doses for long time frames. I could have easily fell into that trap, if it hadn't been for you and Roaddoggy and Ellen too. You all have saved probably thousands. Wow!!!

    Beach walk, sorry to hear the kratom is making you nauseous now. I don't know, do you think it could be like a leftover from the oxycodone withdrawal? Just a thought. I hope it goes away soon.

    JD, you are always spot on. We all are so different and experience things differently. I am glad you left the door open for pain management. Pain sucks!! Anyone with pain deserves the option for relief in whatever form it might be. It is an individual thing and should be treated accordingly.

    Hope your weekend is great!! (((HUGS)))
  2. Roaddoggy
    Sorry about that jungledog. I though you were still tapering. Well good for you. I'm so proud of your process. You are well on your way to recovery. Also yes, I believe we are all different when it comes to addiction. Also, I am a long time opiate addict. Which also plays a role.

    I believe the longer I abuse opiates, the worse the withdrawals. well I used to be a junky 20 years ago. And have ben using one form of opiate, for the past 20 years. So yes kicking for me is rough.

    I have also been addicted to kratom. I am now even considering going back on kratom, to help me with my current Valium tapper. Now the second I use Kratom, I am addicted all over again. So I want to basically trade my valium addiction, for Kratom. Although Kratom, can have a rough ass kick, too. at least it does not last for months or years. So I don't know, what I am going to do.

    But I found, it took a long ass time, for me to get addicted to kratom, so you should be fine with your tapper. When you decide to tapper kratom. I used to painlessly tapper kratom, in 2 weeks time. But now that I am addicted, I would have to tapper as far as I can and just Cold turkey, which is pretty rough. Much love Roaddog....
  3. BeachWalk
    I feel like I'm tapering kratom without even intending to do so. I am having really bad withdrawal symptoms today. It has been 8 full days with NO oxycodone. But during the past week I have used Kratom for withdrawal. And Gabapentin. And clonidine. And Hydroxyzine. And peanut butter cups from Trader Joe's.

    Since the kratom was recently making me nauseous I started making tea instead of putting it in my smoothies. Now the damn tea must be weaker than the smoothies since I'm not actually eating the kratom. Hence my withdrawal symptoms. Plus I waited way too long since making my last tea (7 hours ago) and now I'm a mess. Totally anxious. On the edge. I can barely take a deep breath. My emotions are raw. I just took 1/2 a 1mg clonazepam so let's see if that helps.

    Honestly, does it really have to be so damn difficult? That's a rhetorical question. I still have chronic pain and wanted to continue the kratom post-withdrawal to treat it. Time will tell. I hear you JD. We do what we feel is right for us in order to survive. And we are all carrying different stories. This should be a no-judgment zone. Did you ever notice when you're in pain you feel like swearing a lot? Okay I need to finish my tea.

    BeachWalk added 5 Minutes and 16 Seconds later...

    Oops JD forgot to say good for you on stocking up on what you need. That was incredibly valuable information regarding electronic prescriptions and what some states keep on file. The Percocet idea sounds like a good one for you.
  4. Roaddoggy
    BeachWalk, Have you tried putting your Kratom, in capsules, and eating a little yogurt? That may help the medicine go down. Kratom, for the most part should be taken on an empty stomach.

    I only say this, because, my wife, had the same problem with taking kratom, and it worked for her. Also You could try taking your capsules, with Ginger ail. Or maybe a shot of Pepto bismal. Just some ideas. Much love Roaddog....
  5. BeachWalk
    Hi Roaddoggy thanks for the advice. I was putting Kratom in smoothies that I made in a Nutribullet along with greek yogurt, blueberries, etc. but over the past few days it has given me great nausea. (Earlier on in my withdrawal I had no problem but my tolerance was a lot higher.) That's why I switched to the tea so as not to actually ingest the stuff. I have been using hydroxyzine for nausea. So I don't think the capsules will help. But I do appreciate your thoughts. I'll keep that in mind for future reference if/when I get sick of making tea. Glad it helps your wife.
  6. missparkles
    I know from my own personal experience that when you first quit addictive drugs and life seems to improving in leaps and bounds it's so easy to want every area of yur life to be perfect, and that includes the use (or lack of) pain ills. It's too easy to tolerate pain in th belief that it will gradually improv and all that I have to do it give it some time. That's when I found out first hand that it's harder, much harder, to medicate and alleviate pain that has already got a good grip on my body, than it is to just top up by a small amount of pain relief to completely relieve all pain. It can also feel quite depressing too.

    You see until you begin to see addiction and pain as two separate medical conditions whose only connection being the very same medication to alleviate two separate types of pain. If you were suffering with pain from cancer would you reduce (or even stop totally) the medication that was treating the pain simply because you'd previously been addicted to the very same group of drugs (or perhaps even the same drug)? We both know that the answer to that question is a very firm "No."

    And that's what you have to get your head around, as do most legitimate pain patients, that you are treating two very different medical conditions. And (imho) it takes far less pain meds to stay on top of pain than it does to get on top of it, so if it's all about using as little as possible then you don't wait until you can just about tolerate the pain you're experiencing before using pain meds do you? You begin using the pain meds as soon as the pain begins and that way you're always on top of it and not the other way around, right?

    Love Sparkles. :vibes:
  7. BeachWalk
    Miss Sparkles: I hear what you're saying however with chronic pain it was very difficult for me to take oxycodone to stay on top of the pain. Having chronic pain for 3 weeks out of the month never lent itself to simply taking a pain pill when I was in pain because my body became physically dependent on them. So if I stopped the pain pills when I wasn't in pain I would automatically be thrown into withdrawals. In order to stave them off I had to continue the meds 24/7. It was and is a double-edged sword.

    In other news, it's 4:45 am on Sunday and I still have not gone to sleep. Managing today's acute withdrawal symptoms were exhausting. And yet, I'm still awake.
To make a comment simply sign up and become a member!